Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 30, 2024, 9:05 PM CDT for Terry County, Yoakum County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2024, 9:05 PM CDT (02:05 UTC)
- Expired
- May 30, 2024, 9:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 105 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
764
WFUS54 KLUB 310205
TORLUB
TXC445-501-310230-
/O.NEW.KLUB.TO.W.0007.240531T0205Z-240531T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
905 PM CDT Thu May 30 2024
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Southwestern Terry County in northwestern Texas...
Southeastern Yoakum County in northwestern Texas...
* Until 930 PM CDT.
* At 904 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Plains, moving southeast at 15
mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Terry and southeastern Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3296 10275 3314 10279 3321 10265 3296 10244
TIME...MOT...LOC 0204Z 332DEG 12KT 3310 10271
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
SINCAVAGE4 follow-up statements
624
WWUS54 KLUB 310212
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
912 PM CDT Thu May 30 2024
TXC445-501-310230-
/O.CON.KLUB.TO.W.0007.000000T0000Z-240531T0230Z/
Terry TX-Yoakum TX-
912 PM CDT Thu May 30 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN TERRY AND SOUTHEASTERN YOAKUM COUNTIES...
At 911 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Tokio, or 10 miles southeast of
Plains, moving southeast at 15 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Terry and southeastern Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
In addition to large hail, significant amounts of smaller hail are
likely. Accumulating hail can cause damage to crops, trees, and
vehicles.
&&
LAT...LON 3309 10278 3316 10261 3296 10244 3296 10275
TIME...MOT...LOC 0211Z 332DEG 12KT 3308 10270
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
SINCAVAGE560
WWUS54 KLUB 310218
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
918 PM CDT Thu May 30 2024
TXC445-501-310230-
/O.CON.KLUB.TO.W.0007.000000T0000Z-240531T0230Z/
Terry TX-Yoakum TX-
918 PM CDT Thu May 30 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN TERRY AND SOUTHEASTERN YOAKUM COUNTIES...
At 917 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Tokio, or 10 miles northwest of
Seagraves, moving southeast at 15 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Terry and southeastern Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
In addition to large hail, significant amounts of smaller hail are
likely. Accumulating hail can cause damage to crops, trees, and
vehicles.
&&
LAT...LON 3309 10278 3316 10261 3296 10244 3296 10275
TIME...MOT...LOC 0217Z 330DEG 12KT 3306 10268
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
SINCAVAGE790
WWUS54 KLUB 310221 RRA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
921 PM CDT Thu May 30 2024
TXC445-501-310230-
/O.CON.KLUB.TO.W.0007.000000T0000Z-240531T0230Z/
Terry TX-Yoakum TX-
921 PM CDT Thu May 30 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN TERRY AND SOUTHEASTERN YOAKUM COUNTIES...
At 921 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Seagraves, moving southeast at 15
mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Terry and southeastern Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
In addition to large hail, significant amounts of smaller hail are
likely. Accumulating hail can cause damage to crops, trees, and
vehicles.
&&
LAT...LON 3309 10276 3312 10258 3296 10244 3296 10275
TIME...MOT...LOC 0221Z 332DEG 12KT 3305 10267
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
SINCAVAGE853 WWUS54 KLUB 310225 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 925 PM CDT Thu May 30 2024 TXC445-501-310234- /O.EXP.KLUB.TO.W.0007.000000T0000Z-240531T0230Z/ Terry TX-Yoakum TX- 925 PM CDT Thu May 30 2024 ...THE TORNADO WARNING FOR SOUTHWESTERN TERRY AND SOUTHEASTERN YOAKUM COUNTIES WILL EXPIRE AT 930 PM CDT... The tornado threat has diminished and the Tornado Warning has been allowed to expire. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for northwestern Texas. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Lubbock Texas. && LAT...LON 3309 10276 3312 10258 3296 10244 3296 10275 TIME...MOT...LOC 0224Z 332DEG 12KT 3304 10266 $$ SINCAVAGE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 30, 6:38 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 30, 6:38 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 638 PM CDT Thu May 30 2024 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 215 PM CDT Thu May 30 2024 This morning's convection has thrown a small monkey wrench into today's severe forecast. The outflow boundary has pushed much further south than expected and, as of 18Z, stretched from Tatum, New Mexico to near Seminole to Snyder. This boundary has stabilized the airmass across most of the FA to some degree by significantly lowering surface temps. This also shifts the main tornado threat further south than originally expected. Storms are expected to develop by 3-4 PM CDT across eastern New Mexico and push into the FA by 4-5 PM CDT. Though forecasted MUCAPE has been lowered from 2000- 4500 to 2000-3500 J/kg, it will still be plenty enough instability for storms to be sustained and, combined with bulk shear of near 50 knots, allow storms to be strong to severe. Baseball size hail and wind gusts up to 70 mph are still the expected threats, but a gust to 80 mph cannot be ruled out. Discrete storms should form into an MCS as they move to the edge of the Caprock. As PWATs will be near/over 2 inches and many areas across the Rolling Plains has already received heavy rainfall, there will be a risk for flash flooding. A Flood Watch has been issued from 00Z-09Z tonight for our eastern two rows of counties. As for the tornado risk, as mentioned previously, it will be along the remnant gust front and mostly to our south. Storms should exit our eastern zones before 12Z. A cold front will push into the region by tomorrow morning with the passage of the upper shortwave that is aiding with developing today's storms. This should help to keep highs in the 70s and 80s across the region. && .LONG TERM... (Friday night through next Wednesday) Issued at 215 PM CDT Thu May 30 2024 An unsettled semi-zonal flow remains in place through the weekend with moist southerlies in the low levels pushing PWATs to 1 inch or greater over much of the forecast area. Similar to recent nights, Friday night has potential once again for storms initially in northeast New Mexico to make headway southeast through the southern TX Panhandle along a theta-e gradient. PoPs remain greatest across our northern zones for this nocturnal round of precip with a gradual downturn Saturday morning. Shortwave ridging for much of the day on Saturday along with a dryline anchored well to our west looks to keep much of the region on the quiet side during the daytime. By late day, increased ascent from both an approaching shortwave trough and upslope flow along the dryline in eastern NM should easily spur storm development that leads to another efficient nocturnal rain event, perhaps more significant than prior nights given PWATs nearly 150% of normal. Will disregard the NAM's dry scenario as it is a southerly outlier (for now) with the track of the shortwave trough. Severe prospects would also be in play given sizable MLCAPEs and enough deep layer shear for both supercells and MCSs. For Sunday, the dryline mixes out of NM and settles somewhere on the Caprock underneath flat westerly flow. The dryline by itself may be able to eke out some storms by peak heating in lieu of weaker background forcing, so will keep NBM's PoPs intact which fit well with global ensemble means. Deeper westerly flow by Monday brings an abrupt halt to our rain chances as the dryline shifts off the Caprock and contends with a strengthening EML. Although our forecast remains dry, GFS soundings at CDS show convective temps within reach which may squeak out a lone storm. This overall dire theme takes a turn for the worse by Tuesday as thicknesses jump in even drier westerly flow resulting in triple digit highs for many locales. Relief from the heat is on the way as soon as Wednesday thanks to a vigorous cyclone progged to track over the northern plains. The ECMWF is notably sharper and deeper with this trough which lends itself to even cooler temps for us, but will stick with the modest cooling of the NBM until ensemble spreads lessen. && .AVIATION... (00Z TAFS) Issued at 634 PM CDT Thu May 30 2024 Thunderstorms are the short term in the near term of the forecast with isolated storms west of KLBB and a large linear thunderstorm system rolling to the south and southeast through the Texas Panhandle. This leaves each terminal with a good chance of being affected by TS in the first four to five hours of the forecast. Outside chances for another linear system rolling through the western Panhandle and South Plains is worth a VCTS mention at KLBB and KPVW toward sunrise. Guidance for MVFR ceilings has decreased in the last few model runs and will temper that wording some in this round of TAFs. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 4 AM CDT Friday for TXZ025-026-031-032-037-038- 043-044. && SHORT TERM...51 LONG TERM....93 AVIATION...07
Hazardous weather outlook, May 30, 11:46 AM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1146 AM CDT Thu May 30 2024 TXZ021>044-311700- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1146 AM CDT Thu May 30 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected this afternoon across the far southern Texas Panhandle, South Plains and Rolling Plains. Very large hail up to 2.75 inches, damaging wind gusts up to 70 mph, and a tornado or two. Additionally, locally very heavy rainfall may produce flash flooding, especially across the Rolling Plains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance for thunderstorms will continue into the weekend and into early next week. Saturday currently looks like the day with the highest potential for widespread severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 30, 6:22 PM CDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
622 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Hail 1 SW Denver City 32.96N 102.84W
05/30/2024 E1.75 Inch Yoakum TX Storm Chaser
Shared via social media.
&&
MCZLocal storm report, May 30, 6:31 PM CDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
631 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM Non-Tstm Wnd Gst 1 NE Amherst 34.02N 102.40W
05/30/2024 M59 MPH Lamb TX Mesonet
Occurred with light showers. Measured by the
West Texas Mesonet.
&&
MCZLocal storm report, May 30, 6:36 PM CDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
636 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM Hail 17 N Plains 33.43N 102.82W
05/30/2024 M2.00 Inch Cochran TX Storm Chaser
Sporadic coverage along Highway 214.
&&
MCZLocal storm report, May 30, 7:20 PM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
720 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Non-Tstm Wnd Gst 1 NE Amherst 34.02N 102.40W
05/30/2024 M58 mph Lamb TX Mesonet
Measured by the West Texas Mesonet.
&&
Event Number LUB2400052
MCZLocal storm report, May 30, 7:33 PM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
733 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Non-Tstm Wnd Gst 6 S Olton 34.09N 102.12W
05/30/2024 M62 MPH Lamb TX Mesonet
Wind gusts of 58 to 62 mph from 715 PM to
717 PM. Measured by the West Texas Mesonet.
&&
MCZLocal storm report, May 30, 7:52 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
752 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Hail Denver City 32.97N 102.83W
05/30/2024 E1.75 Inch Yoakum TX Law Enforcement
Ping pong to golf ball size from 725 PM to
735 PM. Minor street flooding.
&&
MCZThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:00 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 60 min |
| May 30, 7:10 PM CDT | Areal Flood Advisory | LUB | Yoakum | 20 min |
| May 30, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn | 29 min |
| May 30, 7:32 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 28 min |
| May 30, 7:52 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 38 min |
| May 30, 8:25 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 21 min |
| May 30, 8:37 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 53 min |
| May 30, 9:26 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 40 min |
| May 30, 9:30 PM CDT | Areal Flood Advisory | LUB | Garza | 60 min |
| May 30, 10:53 PM CDT | Special Weather Statement | LUB | Dickens, King | 37 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.